Alert archive / Kansas / Winter Storm Warnings in 2013

Winter Storm Warning 3, NWS Wichita, KS

March 22, 20138 counties in Kansas

NWS Wichita, KS issued this winter storm warning at Mar 22, 2013, 3:23 PM CDT for 8 counties in Kansas. It took effect at Mar 23, 2013, 7:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 22, 2013, 3:23 PM CDT (20:23 UTC)
In effect from
Mar 23, 2013, 7:00 AM CDT
Expired
Mar 23, 2013, 3:22 PM CDT
In force
8 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Rice County, KS, Russell County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 121 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2013-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2013-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -109 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-109 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

426 
WWUS43 KICT 222023
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
323 PM CDT FRI MAR 22 2013


KSZ032-033-047>052-231030-
/O.UPG.KICT.WS.A.0003.130323T1200Z-130324T1800Z/
/O.NEW.KICT.WS.W.0003.130323T1200Z-130324T1800Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION
323 PM CDT FRI MAR 22 2013

...WINTER STORM WARNING IN EFFECT FROM 7 AM SATURDAY TO 1 PM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER STORM
WARNING FOR SIGNIFICANT WINTER WEATHER...WHICH IS IN EFFECT FROM
7 AM SATURDAY TO 1 PM CDT SUNDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT. 

* TIMING...RAIN OR SLEET MAY MIX IN WITH SNOW EARLY SATURDAY
  MORNING...THEN REMAIN ALL SNOW FROM SATURDAY AFTERNOON THROUGH
  SATURDAY NIGHT.

* SNOW ACCUMULATIONS...OF 4 TO 7 INCHES ARE POSSIBLE BY EARLY
  SUNDAY MORNING...GENERALLY NORTH OF HIGHWAY 56.

* WINDS...WILL INCREASE ON SATURDAY AFTERNOON AND NIGHT...WITH 
  NORTH WINDS OF 20 TO 30 MPH POSSIBLE. THIS WILL CAUSE REDUCED 
  VISIBILITIES FROM BLOWING SNOW. 

* IMPACTS...THE STRONG WINDS IN CONCERT WITH THE WET AND HEAVY
  SNOW COULD PUT STRAIN ON TREE LIMBS AND POWER LINES.
  CONSEQUENTLY...SOME POWER OUTAGES WILL BE POSSIBLE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS 
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

KSZ053-067-068-231030-
/O.UPG.KICT.WS.A.0003.130323T1200Z-130324T1800Z/
/O.NEW.KICT.WW.Y.0007.130323T1800Z-130324T1800Z/
CHASE-RENO-HARVEY-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...HUTCHINSON...NEWTON
323 PM CDT FRI MAR 22 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 1 PM
CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER
WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN
EFFECT FROM 1 PM SATURDAY TO 1 PM CDT SUNDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT. 

* TIMING...A RAIN SNOW MIXTURE WILL BEGIN SATURDAY MORNING...AND
  THEN TRANSITION TO ALL SNOW BY SATURDAY AFTERNOON OR EVENING.

* SNOW ACCUMULATIONS...OF 2 TO 5 INCHES ARE POSSIBLE BY EARLY
  SUNDAY MORNING...GENERALLY ALONG AND NORTH OF HIGHWAY 50.

* WINDS...WILL INCREASE ON SATURDAY AFTERNOON AND NIGHT...WITH 
  NORTH WINDS OF 20 TO 30 MPH POSSIBLE. THIS WILL CAUSE REDUCED 
  VISIBILITIES FROM BLOWING SNOW. 

* IMPACTS...THE STRONG WINDS IN CONCERT WITH THE WET AND HEAVY 
  SNOW COULD PUT STRAIN ON TREE LIMBS AND POWER LINES. 
  CONSEQUENTLY...SOME POWER OUTAGES WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

KSZ069-082-083-231030-
/O.NEW.KICT.WW.Y.0007.130323T1800Z-130324T1800Z/
BUTLER-KINGMAN-SEDGWICK-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...KINGMAN...WICHITA
323 PM CDT FRI MAR 22 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 1 PM
CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER
WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN
EFFECT FROM 1 PM SATURDAY TO 1 PM CDT SUNDAY. 

* TIMING...RAIN IS EXPECTED TO CHANGE OVER TO SNOW LATE SATURDAY
  AFTERNOON OR EVENING...THEN CONTINUE THROUGH SATURDAY NIGHT AND
  TAPER OFF BY EARLY SUNDAY MORNING. 

* SNOW ACCUMULATIONS...OF 1 TO 2 INCHES ARE POSSIBLE BY EARLY
  SUNDAY MORNING. 

* IMPACTS...DRIVING COULD BECOME HAZARDOUS ACROSS SOUTH CENTRAL
  KANSAS AS TEMPERATURES DROP BELOW FREEZING SATURDAY NIGHT...THUS
  ALLOWING THE SNOW TO STICK TO THE ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

KSZ070>072-094>096-231030-
/O.NEW.KICT.WW.Y.0007.130324T0000Z-130324T1800Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE
323 PM CDT FRI MAR 22 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM SATURDAY TO 1 PM
CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER
WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN
EFFECT FROM 7 PM SATURDAY TO 1 PM CDT SUNDAY. 

* TIMING...RAIN IS EXPECTED TO CHANGE OVER TO SNOW BY SATURDAY
  NIGHT ACROSS SOUTHEAST KANSAS...AND CONTINUE INTO THE MORNING
  HOURS ON SUNDAY. 

* SNOW ACCUMULATIONS...OF 1 TO 3 INCHES ARE POSSIBLE BY SUNDAY
  MORNING. 

* IMPACTS...DRIVING COULD BECOME HAZARDOUS ACROSS SOUTHEAST KANSAS
  AS TEMPERATURES DROP BELOW FREEZING SATURDAY NIGHT...THUS
  ALLOWING THE SNOW TO STICK TO THE ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

JAKUB
3 follow-up statements
175 
WWUS43 KICT 230922
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
422 AM CDT SAT MAR 23 2013

KSZ032-033-047>052-232330-
/O.CON.KICT.WS.W.0003.130323T1200Z-130324T1800Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION
422 AM CDT SAT MAR 23 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY. 

* TIMING...SNOW...POSSIBLY MIXED WITH FREEZING DRIZZLE AT
  TIMES...WILL AFFECT CENTRAL AND EAST-CENTRAL KANSAS TODAY. THE
  PRECIPITATION SHOULD CHANGE TO ALL SNOW THIS EVENING AND
  TONIGHT...BEFORE ENDING LATE TONIGHT OR EARLY SUNDAY MORNING.

* SNOW ACCUMULATIONS...OF 3 TO 6 INCHES ARE POSSIBLE BY EARLY
  SUNDAY MORNING...GENERALLY NORTH OF HIGHWAY 56. ICE
  ACCUMULATIONS WILL LIKELY BE MINIMAL...AND ONLY ON ELEVATED
  SURFACES LIKE BRIDGES.

* WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE THIS
  EVENING AND TONIGHT...CAUSING REDUCED VISIBILITIES IN BLOWING
  SNOW.

* IMPACTS...THE STRONG WINDS IN CONCERT WITH THE WET AND HEAVY
  SNOW COULD PUT STRAIN ON TREE LIMBS AND POWER LINES.
  CONSEQUENTLY...SOME POWER OUTAGES WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

KSZ053-067>069-082-083-232330-
/O.EXT.KICT.WW.Y.0007.130323T1200Z-130324T1800Z/
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...HUTCHINSON...
NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA
422 AM CDT SAT MAR 23 2013

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 PM CDT SUNDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 1 PM CDT
SUNDAY. 

* TIMING...A RAIN AND SNOW MIXTURE WILL COMMENCE THIS MORNING
  ACROSS SOUTH-CENTRAL KANSAS...TRANSITION TO ALL SNOW BY THIS
  EVENING. PRECIPITATION WILL COME TO AN END LATE TONIGHT OR EARLY
  SUNDAY MORNING.

* SNOW ACCUMULATIONS...OF 2 TO 4 INCHES ARE POSSIBLE BY EARLY
  SUNDAY MORNING.

* WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE THIS
  EVENING AND TONIGHT...CAUSING REDUCED VISIBILITIES IN BLOWING
  SNOW.

* IMPACTS...DRIVING COULD BECOME HAZARDOUS ACROSS SOUTH-CENTRAL
  KANSAS THIS EVENING AND TONIGHT...AS TEMPERATURES DROP BELOW
  FREEZING ALLOWING SNOW TO STICK TO THE ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

KSZ070>072-094>096-232330-
/O.CON.KICT.WW.Y.0007.130324T0000Z-130324T1800Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE
422 AM CDT SAT MAR 23 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 1 PM CDT SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 1 PM CDT SUNDAY. 

* TIMING...RAIN IS EXPECTED TO CHANGE OVER TO SNOW BY THIS EVENING
  AND TONIGHT ACROSS SOUTHEAST KANSAS...AND CONTINUE INTO SUNDAY
  MORNING.

* SNOW ACCUMULATIONS...OF 2 TO 4 INCHES ARE POSSIBLE BY SUNDAY
  MORNING.

* IMPACTS...DRIVING COULD BECOME HAZARDOUS ACROSS SOUTHEAST KANSAS
  THIS EVENING AND TONIGHT...AS TEMPERATURES DROP BELOW FREEZING
  ALLOWING SNOW TO STICK TO THE ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

ADK
442 
WWUS43 KICT 231543
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1043 AM CDT SAT MAR 23 2013

KSZ032-033-047>052-240545-
/O.CON.KICT.WS.W.0003.000000T0000Z-130324T1800Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION
1043 AM CDT SAT MAR 23 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY. 

* TIMING...SNOW...POSSIBLY MIXED WITH FREEZING DRIZZLE AT 
  TIMES...WILL AFFECT CENTRAL AND EAST-CENTRAL KANSAS TODAY. THE 
  PRECIPITATION SHOULD CHANGE TO ALL SNOW THIS EVENING AND 
  TONIGHT...BEFORE ENDING LATE TONIGHT OR EARLY SUNDAY MORNING. 

* SNOW ACCUMULATIONS...OF 3 TO 6 INCHES ARE POSSIBLE BY EARLY 
  SUNDAY MORNING...GENERALLY NORTH OF HIGHWAY 56. ICE 
  ACCUMULATIONS WILL LIKELY BE MINIMAL...AND ONLY ON ELEVATED 
  SURFACES LIKE BRIDGES. 

* WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE THIS 
  EVENING AND TONIGHT...CAUSING REDUCED VISIBILITIES IN BLOWING 
  SNOW. 

* IMPACTS...THE STRONG WINDS IN CONCERT WITH THE WET AND HEAVY 
  SNOW COULD PUT STRAIN ON TREE LIMBS AND POWER LINES. 
  CONSEQUENTLY...SOME POWER OUTAGES WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

KSZ053-067>069-082-083-240545-
/O.CON.KICT.WW.Y.0007.000000T0000Z-130324T1800Z/
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...HUTCHINSON...
NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA
1043 AM CDT SAT MAR 23 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT
SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT
SUNDAY. 

* TIMING...A MIXTURE OF RAIN...SNOW AND SLEET WILL AFFECT THE AREA
  TODAY BEFORE TRANSITIONING TO ALL SNOW BY THIS EVENING.
  PRECIPITATION WILL COME TO AN END LATE TONIGHT OR EARLY SUNDAY
  MORNING.

* SNOW AND SLEET ACCUMULATIONS...OF 2 TO 4 INCHES ARE POSSIBLE BY
  EARLY SUNDAY MORNING.

* WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE THIS 
  EVENING AND TONIGHT...CAUSING REDUCED VISIBILITIES IN BLOWING 
  SNOW. 

* IMPACTS...DRIVING COULD BECOME HAZARDOUS ACROSS SOUTH-CENTRAL 
  KANSAS THIS EVENING AND TONIGHT...AS TEMPERATURES DROP BELOW 
  FREEZING ALLOWING SNOW TO STICK TO THE ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

KSZ070>072-094>096-240545-
/O.CON.KICT.WW.Y.0007.130324T0000Z-130324T1800Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE
1043 AM CDT SAT MAR 23 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 1 PM CDT SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 1 PM CDT SUNDAY. 

* TIMING...A MIXTURE OF RAIN AND SLEET IS EXPECTED TO CHANGE OVER 
  TO SNOW BY THIS EVENING AND TONIGHT ACROSS SOUTHEAST
  KANSAS...AND CONTINUE INTO SUNDAY MORNING.

* SNOW ACCUMULATIONS...OF 2 TO 4 INCHES ARE POSSIBLE BY SUNDAY 
  MORNING. 

* IMPACTS...DRIVING COULD BECOME HAZARDOUS ACROSS SOUTHEAST 
  KANSAS THIS EVENING AND TONIGHT...AS TEMPERATURES DROP BELOW 
  FREEZING ALLOWING SNOW TO STICK TO THE ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$
086 
WWUS43 KICT 232022
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
322 PM CDT SAT MAR 23 2013

KSZ032-033-047>051-241030-
/O.CAN.KICT.WS.W.0003.000000T0000Z-130324T1800Z/
/O.EXB.KICT.WW.Y.0007.000000T0000Z-130324T1200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON
322 PM CDT SAT MAR 23 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM CDT SUNDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER
WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN
EFFECT UNTIL 7 AM CDT SUNDAY. THE WINTER STORM WARNING HAS BEEN
CANCELLED. 

* TIMING...SNOW WILL CONTINUE TO FALL OVER CENTRAL KANSAS TONIGHT
  AND SHOULD END BY EARLY SUNDAY MORNING.

* SNOW ACCUMULATIONS...OF 1 TO 3 INCHES ARE POSSIBLE BY EARLY
  SUNDAY MORNING.

* WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE THIS
  EVENING AND TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING
  SNOW.

* IMPACTS...DRIVING COULD BECOME HAZARDOUS ACROSS CENTRAL KANSAS
  TONIGHT AS SNOW BEGINS TO ACCUMULATE ON ROADWAYS.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

KSZ052-241030-
/O.CAN.KICT.WS.W.0003.000000T0000Z-130324T1800Z/
/O.EXA.KICT.WW.Y.0007.000000T0000Z-130324T1800Z/
MARION-
INCLUDING THE CITY OF...MARION
322 PM CDT SAT MAR 23 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM CDT SUNDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER
WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN
EFFECT UNTIL 1 PM CDT SUNDAY. THE WINTER STORM WARNING HAS BEEN
CANCELLED. 

* TIMING...SNOW WILL CONTINUE TO FALL OVER CENTRAL KANSAS TONIGHT
  AND SHOULD END BY EARLY SUNDAY MORNING.

* SNOW ACCUMULATIONS...OF 2 TO 4 INCHES ARE POSSIBLE BY EARLY
  SUNDAY MORNING. 

* WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE
  TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW.

* IMPACTS...DRIVING COULD BECOME HAZARDOUS ACROSS CENTRAL KANSAS
  TONIGHT AS SNOW BEGINS TO ACCUMULATE ON ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

KSZ053-069-241030-
/O.NEW.KICT.WS.W.0004.130324T0000Z-130324T1800Z/
/O.EXT.KICT.WW.Y.0007.000000T0000Z-130324T0000Z/
CHASE-BUTLER-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO...AUGUSTA
322 PM CDT SAT MAR 23 2013

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER STORM
WARNING FOR SIGNIFICANT WINTER WEATHER...WHICH IS IN EFFECT FROM
7 PM THIS EVENING TO 1 PM CDT SUNDAY. THE WINTER WEATHER ADVISORY
IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...LIGHT SNOW WILL CONTINUE THIS EVENING OVER THE AREA BUT
  IS EXPECTED IN TO INCREASE AFTER 9PM...AND COULD BE HEAVY AT
  TIMES.

* SNOW ACCUMULATIONS...OF 4 TO 6 INCHES ARE POSSIBLE BY EARLY
  SUNDAY MORNING.

* WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE
  TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW.

* IMPACTS...DRIVING WILL BECOME HAZARDOUS ACROSS SOUTH-CENTRAL
  KANSAS TONIGHT...AS TEMPERATURES DROP BELOW FREEZING ALLOWING
  SNOW TO STICK TO THE ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS 
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

KSZ070>072-094>096-241030-
/O.UPG.KICT.WW.Y.0007.130324T0000Z-130324T1800Z/
/O.NEW.KICT.WS.W.0004.130324T0000Z-130324T1800Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE
322 PM CDT SAT MAR 23 2013

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER STORM
WARNING FOR SIGNIFICANT WINTER WEATHER...WHICH IS IN EFFECT FROM
7 PM THIS EVENING TO 1 PM CDT SUNDAY. THE WINTER WEATHER ADVISORY
IS NO LONGER IN EFFECT. 

* TIMING...A MIXTURE OF RAIN AND SLEET IS EXPECTED TO CHANGE OVER
  TO SNOW BY LATE THIS EVENING...AND CONTINUE INTO SUNDAY MORNING
  ACROSS SOUTHEAST KANSAS. THE SNOW COULD BE HEAVY AT TIMES AFTER
  MIDNIGHT WITH SNOWFALL RATES OF ONE INCH PER HOUR POSSIBLE. 

* SNOW ACCUMULATIONS...OF 5 TO 7 INCHES ARE POSSIBLE BY SUNDAY
  MORNING.

* WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE LATE 
  TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW.

* IMPACTS...DRIVING WILL BECOME HAZARDOUS ACROSS SOUTHEAST KANSAS
  LATE TONIGHT...AS TEMPERATURES DROP BELOW FREEZING ALLOWING SNOW
  TO STICK TO THE ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS 
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

KSZ092-093-098>100-241030-
/O.EXB.KICT.WW.Y.0007.130324T0000Z-130324T1800Z/
SUMNER-COWLEY-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...WELLINGTON...WINFIELD...ARKANSAS CITY...
SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
322 PM CDT SAT MAR 23 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
1 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER
WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN
EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SUNDAY. 

* TIMING...A MIXTURE OF RAIN...SNOW AND SLEET WILL AFFECT THE AREA
  THIS EVENING...THEN SHOULD CHANGE OVER TO ALL SNOW LATER THIS
  EVENING AND OVERNIGHT. THE SNOW COULD BE HEAVY AT TIMES ACROSS
  SOUTHERN KANSAS. 

* SNOW AND SLEET ACCUMULATIONS...OF 2 TO 5 INCHES ARE POSSIBLE BY
  EARLY SUNDAY MORNING.

* WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE
  TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW.

* IMPACTS...DRIVING WILL BECOME HAZARDOUS ACROSS SOUTHERN KANSAS
  TONIGHT...AS TEMPERATURES DROP BELOW FREEZING ALLOWING SNOW TO
  STICK TO THE ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

KSZ091-241030-
/O.EXB.KICT.WW.Y.0007.130324T0000Z-130324T1200Z/
HARPER-
INCLUDING THE CITIES OF...ANTHONY...HARPER
322 PM CDT SAT MAR 23 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
7 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER
WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN
EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT SUNDAY. 

* TIMING...SNOW WILL PICK UP OVER SOUTH CENTRAL KANSAS TONIGHT AND
  SHOULD TAPER OFF BY EARLY SUNDAY MORNING. 

* SNOW ACCUMULATIONS...OF 1 TO 3 INCHES ARE POSSIBLE BY EARLY
  SUNDAY MORNING.

* WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE
  TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW.

* IMPACTS...DRIVING WILL BECOME HAZARDOUS ACROSS SOUTH-CENTRAL
  KANSAS TONIGHT...AS TEMPERATURES DROP BELOW FREEZING ALLOWING
  SNOW TO STICK TO THE ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

KSZ067-082-241030-
/O.EXT.KICT.WW.Y.0007.000000T0000Z-130324T1200Z/
RENO-KINGMAN-
INCLUDING THE CITIES OF...HUTCHINSON...KINGMAN
322 PM CDT SAT MAR 23 2013

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 AM CDT SUNDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT
SUNDAY. 

* TIMING...SNOW WILL PICK UP OVER SOUTH CENTRAL KANSAS TONIGHT AND
  SHOULD TAPER OFF BY EARLY SUNDAY MORNING.

* SNOW ACCUMULATIONS...OF 1 TO 3 INCHES ARE POSSIBLE BY EARLY
  SUNDAY MORNING.

* WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE THIS
  EVENING AND TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING
  SNOW.

* IMPACTS...DRIVING COULD BECOME HAZARDOUS ACROSS SOUTH-CENTRAL 
  KANSAS THIS EVENING AND TONIGHT...AS TEMPERATURES DROP BELOW 
  FREEZING ALLOWING SNOW TO STICK TO THE ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

KSZ068-083-241030-
/O.CON.KICT.WW.Y.0007.000000T0000Z-130324T1800Z/
HARVEY-SEDGWICK-
INCLUDING THE CITIES OF...NEWTON...WICHITA
322 PM CDT SAT MAR 23 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT
SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT
SUNDAY. 

* TIMING...LIGHT SNOW WILL CONTINUE THIS EVENING OVER THE AREA BUT
  IS EXPECTED IN TO INCREASE AFTER 9PM...AND COULD BE HEAVY AT
  TIMES.

* SNOW ACCUMULATIONS...OF 2 TO 4 INCHES ARE POSSIBLE BY EARLY
  SUNDAY MORNING.

* WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE
  TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW.

* IMPACTS...DRIVING WILL BECOME HAZARDOUS ACROSS SOUTH-CENTRAL
  KANSAS TONIGHT...AS TEMPERATURES DROP BELOW FREEZING ALLOWING
  SNOW TO STICK TO THE ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

&&

$$

JAKUB

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this winter storm warning went out at Mar 22, 3:04 PM CDT, 19 minutes earlier.

Area forecast discussion, Mar 22, 3:04 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
304 PM CDT FRI MAR 22 2013

.DISCUSSION...
MAIN FORECAST UPDATES WILL FOCUS ON APPROACHING LATE MARCH WINTER
STORM FOR THE CENTRAL PLAINS...FOLLOWED BY COLD BELOW NORMAL
TEMPERATURES THROUGH A GOOD PART OF NEXT WEEK.

TONIGHT
LOW CLOUDS SHOULD GRADUALLY FILL BACK IN ACROSS THE AREA LATER
TONIGHT AS MOIST 850MB ADVECTION COMMENCES AHEAD OF APPROACHING
UPPER WAVE. PRECIPITATION WILL DEVELOP OVER WESTERN KANSAS TONIGHT
AND SHOULD SPREAD EASTWARD TOWARDS CENTRAL/SOUTH CENTRAL KANSAS VERY
LATE TONIGHT OR TOWARDS DAYBREAK. THERE WILL BE SOME ELEVATED
INSTABILITY PRESENT OVER SOUTH CENTRAL KANSAS LATE TONIGHT AND EARLY
SATURDAY MORNING...SO ITS POSSIBLE WE COULD SEE A FEW ELEVATED
THUNDERSTORMS MATERIALIZE.

SAT-MON
THE LATEST TRENDS FROM THE SHORT RANGE MODELS HAVE SHIFTED THE AXIS
OF HEAVIER SNOW A BIT FURTHER NORTH...WITH THE HIGHEST SNOW TOTALS
AFFECTING LOCATIONS MAINLY NORTH OF I-70. WE WILL HOIST A WINTER
STORM WARNING FOR LOCATIONS ALONG AND NORTH OF HIGHWAY 56...AND A
WINTER WEATHER ADVISORY FOR LOCATIONS TO THE SOUTH. THE STRONGEST
UPPER DYNAMICS AHEAD OF THE PV WAVE WILL OCCUR FROM SATURDAY
AFTERNOON INTO THE LATE EVENING HOURS OVER CENTRAL KANSAS...THEN
SHIFT EASTWARD INTO EASTERN KANSAS OVERNIGHT. THIS IS ALSO WHEN
THE HEAVIEST SNOWFALL WILL OCCUR OVER CENTRAL KANSAS. THE SNOW MAY
BE HEAVY AT TIMES ALONG WITH SOME BLOWING SNOW FROM GUSTY NORTH
WINDS OVER CENTRAL KANSAS. MEANWHILE...COLDER AIR WILL BEGIN TO
SURGE SOUTHWARD CAUSING A RAIN/SNOW TRANSITION LINE TO MIGRATE
SOUTHWARD INTO SOUTH CENTRAL KANSAS BY LATE SATURDAY AFTERNOON OR
EVENING. THE SNOW IS EXPECTED TO QUICKLY TAPER OFF FROM WEST TO
EAST ACROSS KANSAS BY EARLY SUNDAY MORNING...AS THE UPPER WAVE
MOVES INTO MISSOURI. COLD WELL BELOW NORMAL TEMPERATURES WILL
PREVAIL ON MONDAY AS COLD CANADIAN HIGH PRESSURE DOMINATES OVER
THE HEARTLAND.

EXTENDED: TUE-FRI
IT WILL BE A SLOW WARM-UP FOR KANSAS AS SURFACE HIGH PRESSURE AND
COLDER AIR DOMINATES OVER REGION BEFORE MOVING SLOWLY EASTWARD ON
WEDNESDAY. TEMPERATURES WILL REMAIN BELOW NORMAL UNTIL LATER IN
THE WEEK...AS THE UPPER LEVEL PATTERN SLOWLY TRANSITIONS TO MORE
OF A ZONAL FLOW REGIME BY END OF THE WEEK. THERE IS ALSO A CHANCE
OF RAIN DURING THE THURSDAY/FRIDAY TIME FRAME AS A WEAK UPPER WAVE
MOVES THROUGH THE ZONAL FLOW PATTERN.

JAKUB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    33  39  27  37 /  40  60  80  20
HUTCHINSON      32  35  26  35 /  50  80  90  20
NEWTON          32  36  25  35 /  40  80  90  30
ELDORADO        33  39  27  37 /  30  60  90  30
WINFIELD-KWLD   36  42  28  38 /  30  60  80  20
RUSSELL         30  31  22  32 /  70 100 100  20
GREAT BEND      31  32  23  34 /  70 100 100  20
SALINA          31  34  26  34 /  60 100 100  30
MCPHERSON       32  35  25  35 /  50  90 100  30
COFFEYVILLE     36  45  30  39 /  20  60  80  30
CHANUTE         33  42  28  36 /  10  70  90  40
IOLA            32  41  27  36 /  10  80  90  40
PARSONS-KPPF    35  44  29  38 /  20  60  80  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 1 PM SATURDAY TO 1 PM CDT SUNDAY
FOR KSZ053-067>069-082-083.

WINTER STORM WARNING FROM 7 AM SATURDAY TO 1 PM CDT SUNDAY FOR
KSZ032-033-047>052.

WINTER WEATHER ADVISORY FROM 7 PM SATURDAY TO 1 PM CDT SUNDAY
FOR KSZ070>072-094>096.

&&
Hazardous weather outlook, Mar 22, 5:38 AM CDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
538 AM CDT FRI MAR 22 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-231045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
538 AM CDT FRI MAR 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

PATCHY LIGHT FREEZING DRIZZLE AND FREEZING FOG WILL BE POSSIBLE
EARLY THIS MORNING...GENERALLY NORTHEAST OF A LINE EXTENDING FROM
SALINA TO NEWTON...TO EUREKA TO CHANUTE. WHILE WIDESPREAD ICE
ACCUMULATION OR DENSE FOG IS NOT EXPECTED...VARIOUS ELEVATED
ROADS AND SIDEWALKS MAY BE QUITE SLICK. PLEASE USE CAUTION IF
VENTURING OUT THIS MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG LATE SEASON WINTER STORM IS EXPECTED TO AFFECT THE REGION
SATURDAY INTO SUNDAY MORNING. CURRENT INDICATIONS SUGGEST WET SNOW
ACCUMULATIONS OF 4 TO 8 INCHES WILL BE POSSIBLE ACROSS PORTIONS OF
CENTRAL AND EAST-CENTRAL KANSAS...GENERALLY NORTH OF HIGHWAY
50...WITH 2 TO 5 INCHES GENERALLY SOUTH OF HIGHWAY 50. FORECAST
SNOW AMOUNTS WILL LIKELY CHANGE SOME DUE TO SLIGHT UNCERTAINTIES
IN THE STORM'S TRACK. PLEASE SEE THE LATEST WINTER STORM WATCH FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ADK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 3:23 PM CDTWinter Weather AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more43 hr

Nearby

Winter Storm Warnings in Kansas, 2013Every winter storm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.